MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0638-804-01
Medical Device Problem Codes Smoking (1585); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that smoke was coming from the fiber port.No errors were received.There was no patient involved.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the customer's facility by a field service engineer (fse).The fse tested multiple fibers on the console and verified no smoke was observed.However, the fse also found that the fiber nut place showed signs of smoke.Therefor, the reported event was confirmed.There was not enough information to suggest the probable cause for the smoke observed by the customer.Based on the information available, the cause that contributed to the reported smoke event cannot be established.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported by the customer that smoke was coming from the fiber port during the procedure.No errors were received.Usage of the console was stopped and the procedure was completed using a different laser system.There were no patient complications.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the customer's facility by a field service engineer (fse).The fse tested multiple fibers on the console and verified no smoke was observed.However, the fse also found that the fiber nut plate showed signs of smoke.Therefore, the reported event was confirmed.The lens cell assembly and the blast shield optic were replaced.The plungers were positioned and they reran the harness.It is probable that the lens cell assembly and blast shield were damaged resulting in the smoke observed by the customer.Based on the information available, the cause that contributed to the reported smoke event cannot be established.
 
Event or Problem Description

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key15338328
Report Number2124215-2022-32553
Device Sequence Number6927456
Product Code GEX
UDI-Device Identifier07290109146218
UDI-Public07290109146218
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0638-804-01
Device Catalogue Number0638-804-01
Device Lot Number0000001134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer08/29/2022
02/27/2023
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/23/2022
03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown